Skip to main content

Invariant Curves of Some Discrete Dynamical Systems


The classical problem on construction of continuous iterations of an analytical map is considered as a problem on construction of invariant curves of discrete dynamical systems. Such systems are often studied as reductions of continuous dynamical systems (Poincarè map). The existence of analytical invariant curves in a discrete dynamical system implies (locally) the existence of an additional analytical first integral in the continuous dynamical system. However, the proofs of existence of such integrals are extremely rare, since these proofs are usually based on convergence of formal power series representing these curves. We give some examples of discrete dynamical systems invariant curves of which are given by a fortiori divergent series but are analytical nonetheless. In particular, we give an example of an integrable discrete dynamical system which has chaotic trajectories.

This is a preview of subscription content, access via your institution.

Fig. 1.
Fig. 2.
Fig. 3.
Fig. 4.


  1. V. P. Varin, “On interpolation of some recurrent sequences,” Comput. Math. Math. Phys. 61 (6), 901–913 (2021).

    MathSciNet  Article  Google Scholar 

  2. M. Henon and C. Heiles, “The applicability of the third integral of motion: Some numerical experiments,” Astron. J. 69, 73–79 (1964).

    MathSciNet  Article  Google Scholar 

  3. V. G. Gelfreich and V. F. Lazutkin, “Splitting of separatrices: Perturbation theory and exponential smallness,” Russ. Math. Surv. 56 (3), 499–558 (2001).

    MathSciNet  Article  Google Scholar 

  4. H. Zhao and L. Tian, “Analytic invariant curves for an iterative equation related to dissipative standard map,” Math. Methods Appl. Sci. (2016).

  5. A. G. Petrov, “Asymptotic methods for solving the Hamilton equations with the use of a parametrization of canonical transformations,” Differ. Equations 40 (5), 672–685 (2004).

    MathSciNet  Article  Google Scholar 

  6. G. Labelle, “Sur l’Inversion et l’Iteration Continue des Séries Formelles,” Eur. J. Combinatorics 1, 113–138 (1980).

    Article  Google Scholar 

  7. L. Comtet, Advanced Combinatorics: The Art of Finite and Infinite Expansions, 3rd ed. (Reidel, Dordrecht, 1974).

    Book  Google Scholar 

  8. D. E. Knuth, “Convolution polynomials” (1992).

  9. W. Wasow, Asymptotic Expansions for Ordinary Differential Equations (Dover, New York, 1987).

    MATH  Google Scholar 

  10. V. P. Varin, “Factorial transformation for some classical combinatorial sequences,” Comput. Math. Math. Phys. 58 (11), 1687–1707 (2018).

    MathSciNet  Article  Google Scholar 

  11. M. Levin, MSc Thesis (Israel Institute of Technology, 1960).

  12. L. Carleson and T. W. Gamelin, Complex Dynamics (Springer-Verlag, New York, 1992).

    MATH  Google Scholar 

  13. J. Milnor, Dynamics in One Complex Variable, 3rd ed. (Princeton Univ. Press, Oxford, 2006).

    MATH  Google Scholar 

  14. R. Remmert, Theory of Complex Functions (Springer-Verlag, New York, 1991).

    Book  Google Scholar 

  15. E. J. Weniger, “Interpolation between sequence transformations,” Numer. Algorithms 3, 477–486 (1992).

    MathSciNet  Article  Google Scholar 

Download references

Author information

Authors and Affiliations


Corresponding author

Correspondence to V. P. Varin.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Varin, V.P. Invariant Curves of Some Discrete Dynamical Systems. Comput. Math. and Math. Phys. 62, 201–217 (2022).

Download citation

  • Received:

  • Revised:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI:


  • invariant curves
  • continuous iterations
  • divergent series
  • dynamical systems
  • integrability